MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 stapler instrument to perform failure analysis (fa).A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument was placed on the in-house system and was found to be locked.The instrument generated an error message "instrument failure.Manual stapler release previously used on device.Do not reuse." the radio frequency identification (rfid) editor was used to unlock the instrument.The instrument was reinstalled on the in-house system and passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly on multiple attempts.Review of the logs was unable to verify any failures.The instrument was fully functional.There was no problem detected.The probable root cause cannot be determined based on the information provided and fa results.The reported event was not confirmed as fa found no functional issue.The instrument was visually inspected and evaluated for its mechanical and/or electrical characteristics.The fa investigations and in-house testing of the returned product revealed no issues related to the customer reported event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer used the sureform 45 stapler instrument, and it would not open up.The sales representative was contacted, and the customer tried again.The instrument would not open up.A second stapler was used, and it would not work.The procedure was converted to laparoscopy with no reported injury.No known impact or patient consequence was reported.Intuitive followed up and obtained additional information.The customer informed both staplers were used on the same case/patient and were found out of the box failures.The instrument was inspected when it was taken right out of the box, and no damage was found on the box or instrument.The procedure was a robotic gastrojejunostomy.The customer was going to use the stapler on the stomach when the issue occurred.The customer was never able to get the instrument to work on the robot.The customer called the intuitive surgical, inc.(isi) sales representative for assistance over the phone, but it did not help.They opened a second stapler, and it still did not work.The jaws of the stapler never came in contract with the tissue or the patient.There was no bleeding.The procedure was converted to a traditional laparoscopic surgery.The patient tolerated the change; it just took longer.There was no injury to the patient as the procedure was completed, just not robotically.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23513012
Report Number2955842-2025-44323
Device Sequence Number13230993
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)L17250612
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberL17250612 0114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown